Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 12, NWS Riverton, WY

October 30, 2015Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Oct 30, 2015, 2:30 PM MDT for Park County, Wyoming. It took effect at Oct 30, 2015, 5:00 PM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 2:30 PM MDT (20:30 UTC)
In effect from
Oct 30, 2015, 5:00 PM MDT
Expired
Oct 31, 2015, 10:00 AM MDT
In force
17 hr
Issued by
NWS Riverton, WY

County Park County, WY

The radar

The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WWUS75 KRIW 302030
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
230 PM MDT FRI OCT 30 2015

...STRONG WIND ALONG THE CODY FOOTHILLS TONIGHT...

.STRONG WESTERLY FLOW WILL ACROSS THE ABSAROKA RANGE TONIGHT WILL
INCREASE THE CHANCE FOR DAMAGING WIND GUSTS AROUND CLARK AND WEST
CODY TONIGHT INTO SATURDAY MORNING.

WYZ003-311000-
/O.UPG.KRIW.HW.A.0014.151031T0000Z-151031T1600Z/
/O.NEW.KRIW.HW.W.0012.151030T2300Z-151031T1600Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
230 PM MDT FRI OCT 30 2015

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM MDT SATURDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME
  STRONG THIS EVENING AND CONTINUE AT TIMES INTO SATURDAY MORNING.

* WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS IN EXCESS OF 60 
  MPH NEAR CLARK AND WEST OF CODY. 

* IMPACTS...GUSTY WEST WINDS COULD CAUSE STRONG CROSS WINDS ALONG
  HIGHWAY 120 BETWEEN MEETEETSE AND THE MONTANA BORDER... MAKING
  TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND LIGHT TRAILER
  TRAFFIC. IN ADDITION...WINDS OF THIS MAGNITUDE COULD CAUSE
  DAMAGE TO PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
368 
WWUS75 KRIW 310131
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
731 PM MDT FRI OCT 30 2015

...STRONG WIND ALONG THE CODY FOOTHILLS TONIGHT...

.STRONG WESTERLY FLOW WILL ACROSS THE ABSAROKA RANGE TONIGHT WILL
INCREASE THE CHANCE FOR DAMAGING WIND GUSTS AROUND CLARK AND WEST
CODY TONIGHT INTO SATURDAY MORNING.

WYZ003-311000-
/O.CON.KRIW.HW.W.0012.000000T0000Z-151031T1600Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
731 PM MDT FRI OCT 30 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT SATURDAY...

* TIMING...STRONG WEST WINDS WILL OCCUR AT TIMES OVERNIGHT INTO
  SATURDAY MORNING.

* WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS IN EXCESS OF 60 
  MPH NEAR CLARK AND WEST OF CODY. 

* WIND REPORTS SO FAR...WIND GUSTS TO 58 MPH HAVE OCCURRED ON THE
  WEST SIDE OF CLARK THIS EVENING. A PEAK WIND GUST OF 51 MPH WAS
  RECORDED AT THE PARK COUNTY SHERIFF'S OFFICE EARLIER THIS
  EVENING.

* IMPACTS...GUSTY WEST WINDS COULD CAUSE STRONG CROSS WINDS 
  ALONG HIGHWAY 120 BETWEEN MEETEETSE AND THE MONTANA BORDER... 
  MAKING TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND LIGHT 
  TRAILER TRAFFIC. IN ADDITION...WINDS OF THIS MAGNITUDE COULD 
  CAUSE DAMAGE TO PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
045 
WWUS75 KRIW 310355
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
955 PM MDT FRI OCT 30 2015

...STRONG WIND ALONG THE CODY FOOTHILLS TONIGHT INTO SATURDAY
MORNING...

.STRONG WESTERLY FLOW WILL ACROSS THE ABSAROKA RANGE TONIGHT WILL
INCREASE THE CHANCE FOR DAMAGING WIND GUSTS AROUND CLARK AND WEST
CODY TONIGHT INTO SATURDAY MORNING.

WYZ003-311000-
/O.CON.KRIW.HW.W.0012.000000T0000Z-151031T1600Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
955 PM MDT FRI OCT 30 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT SATURDAY...

* TIMING...STRONG WEST WINDS WILL OCCUR AT TIMES OVERNIGHT INTO 
  SATURDAY MORNING. 

* WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS BETWEEN 65 AND 75
  MPH NEAR CLARK AND GUSTS BETWEEN 50 TO 60 MPH WEST OF CODY.

* WIND REPORTS SO FAR...WIND GUSTS TO 71 MPH HAVE OCCURRED ON THE
  WEST SIDE OF CLARK AT 943 PM THIS EVENING. WIND GUSTS OF 40 TO
  50 MPH HAVE OCCURRED AROUND CODY AND WEST OF CODY THIS EVENING.

* IMPACTS...GUSTY WEST WINDS COULD CAUSE STRONG CROSS WINDS 
  ALONG HIGHWAY 120 BETWEEN MEETEETSE AND THE MONTANA BORDER... 
  MAKING TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND LIGHT 
  TRAILER TRAFFIC. IN ADDITION...WINDS OF THIS MAGNITUDE COULD 
  CAUSE DAMAGE TO PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
568 
WWUS75 KRIW 310819
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
219 AM MDT SAT OCT 31 2015

...STRONG WIND ALONG THE CODY FOOTHILLS THIS MORNING SHIFTING TO
THE UPPER WIND RIVER BASIN TONIGHT INTO SUNDAY MORNING...

.STRONG WESTERLY FLOW WILL PERSIST ACROSS THE ABSAROKA RANGE
EARLY THIS MORNING WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH
POSSIBLE AROUND CLARK AND WEST CODY. STRONG WINDS THEN SHIFT INTO
THE UPPER WIND RIVER BASIN TONIGHT WITH DAMAGING WIND POSSIBLE
AROUND DUBOIS AND CROWHEART. 

WYZ016-311630-
/O.NEW.KRIW.HW.W.0013.151101T0000Z-151101T1200Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
219 AM MDT SAT OCT 31 2015

...HIGH WIND WARNING IN EFFECT FROM 6 PM MDT THIS EVENING TO 5 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM MDT THIS EVENING TO 5 AM
MST SUNDAY. 

* TIMING...WEST WINDS WILL INCREASE LATE THIS AFTERNOON AND WILL
  BECOME SUSTAINED AT AROUND 40 MPH ACROSS THE AREA A LITTLE
  AFTER SUNSET TONIGHT WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE
  ABOVE DUBOIS THROUGH THE OVERNIGHT HOURS.

* WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...GUSTY WEST WINDS COULD BLOW DOWN TREES...ESPECIALLY
  ALREADY VULNERABLE BEETLEKILL AND TREES RECENTLY DAMAGED OR
  KILLED BY WILDFIRE. HUNTERS IN THE AREA SHOULD PREPARE FOR VERY
  STRONG WIND TONIGHT AND SHOULD AVOID BEETLEKILL AREAS AND BURN
  SCARS. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO
  PROPERTY...ESPECIALLY UNSECURED OR EASILY LOFTED ITEMS. IN
  ADDITION...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES
  AND LIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-311600-
/O.CON.KRIW.HW.W.0012.000000T0000Z-151031T1600Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
219 AM MDT SAT OCT 31 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

* TIMING...STRONG WEST WINDS WILL OCCUR AT TIMES THROUGH MID MORNING.

* WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS BETWEEN 65 AND 75 
  MPH NEAR CLARK AND GUSTS BETWEEN 50 TO 60 MPH WEST OF CODY. 

* WIND REPORTS SO FAR...WIND GUSTS TO 89 MPH HAVE OCCURRED ON THE
  WEST SIDE OF CLARK LAST NIGHT. WIND GUSTS OF 40 TO 50 MPH HAVE
  OCCURRED AROUND CODY AND WEST OF CODY.

* IMPACTS...GUSTY WEST WINDS COULD CAUSE STRONG CROSS WINDS ALONG
  HIGHWAY 120 BETWEEN MEETEETSE AND THE MONTANA BORDER... MAKING
  TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND LIGHT TRAILER
  TRAFFIC. IN ADDITION...WINDS OF THIS MAGNITUDE COULD CAUSE
  DAMAGE TO PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
061 
WWUS75 KRIW 311548
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
948 AM MDT SAT OCT 31 2015

...STRONG WIND IN THE UPPER WIND RIVER BASIN TONIGHT INTO SUNDAY
MORNING...

.STRONG WINDS WILL SHIFT INTO THE UPPER WIND RIVER BASIN TONIGHT
WITH DAMAGING WIND POSSIBLE AROUND DUBOIS AND CROWHEART.

WYZ003-311700-
/O.EXP.KRIW.HW.W.0012.000000T0000Z-151031T1600Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
948 AM MDT SAT OCT 31 2015

...HIGH WIND WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING...

WINDS HAVE DECREASED THEREFORE THEN HIGH WIND WARNING HAS BEEN
ALLOWED TO EXPIRE. HOWEVER...WIND GUSTS TO 30 TO 40 MPH WILL STILL
BE POSSIBLE INTO THIS AFTERNOON. 

$$

WYZ016-010000-
/O.CON.KRIW.HW.W.0013.151101T0000Z-151101T1200Z/
UPPER WIND RIVER BASIN-
INCLUDING THE CITY OF...DUBOIS
948 AM MDT SAT OCT 31 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING
TO 5 AM MST SUNDAY...

* TIMING...WEST WINDS WILL INCREASE LATE THIS AFTERNOON AND WILL 
  BECOME SUSTAINED AT AROUND 40 MPH ACROSS THE AREA A LITTLE 
  AFTER SUNSET TONIGHT WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE 
  ABOVE DUBOIS THROUGH THE OVERNIGHT HOURS. 

* WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...GUSTY WEST WINDS COULD BLOW DOWN TREES...ESPECIALLY 
  ALREADY VULNERABLE BEETLEKILL AND TREES RECENTLY DAMAGED OR 
  KILLED BY WILDFIRE. HUNTERS IN THE AREA SHOULD PREPARE FOR 
  VERY STRONG WIND TONIGHT AND SHOULD AVOID BEETLEKILL AREAS AND 
  BURN SCARS. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO 
  PROPERTY... ESPECIALLY UNSECURED OR EASILY LOFTED ITEMS. IN 
  ADDITION... TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES 
  AND LIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 30, 11:01 AM MDT, 3 hours 29 minutes earlier.

Area forecast discussion, Oct 30, 11:01 AM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1101 AM MDT FRI OCT 30 2015

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

CLEARING FROM WEST TO EAST THIS MORNING AS A WEAK SYSTEM MOVES OUT
OF THE REGION. LATEST MODEL RUNS WERE LESS AGGRESSIVE WITH
PRECIPITATION COVERAGE AND ARE QUICKER TO CLEAR THINGS OUT EAST OF
THE DIVIDE THAN THE PREVIOUS SEVERAL RUNS...WHICH SEEMS TO BE
VALIDATING WELL. BUT WITH THE RADAR FILLING IN A BIT ACROSS
CENTRAL WYOMING EARLY THIS MORNING THERE IS STILL SOME HOPE FOR A
SNOWFLAKE OR TWO BETWEEN RIVERTON AND CASPER BEFORE ALL IS SAID
AND DONE. BUT GIVEN THE SPEED OF CLEARING ACROSS NORTHERN AND
CENTRAL WYOMING...THE CHANCE FOR ANY IMPACTFUL PRECIPITATION TO
OCCUR WHILE IT IS COLD ENOUGH TO SNOW IN THE LOWER ELEVATIONS
LOOKS TO BE VERY LIMITED.

ONCE THIS SYSTEM DOES CLEAR OUT...THE GRADIENT WILL INCREASE THROUGH
THE DAY AS ANOTHER SYSTEM APPROACHES FROM THE NORTHWEST. CROSS
BARRIER FLOW IN THE ABSAROKAS LOOKS TO BE JUST ENOUGH TO CAUSE SOME
BREAKING MOUNTAIN WAVE ACTION ALONG THE LEE SLOPES OF THE ABSAROKAS
TONIGHT...ISSUED A HIGH WIND WATCH FOR THE CODY FOOTHILLS AS THEY
SHOULD SEE SEVERAL HOURS WORTH OF 40 MPH SUSTAINED WINDS WITH
GUSTS OVER 60 MPH...ESPECIALLY WEST OF CODY AND AROUND CLARK.
THERE WILL ALSO BE SOME SIGNIFICANT WIND GUSTS IN THE
ABSAROKAS...WIND RIVERS AND THE UPPER WIND RIVER BASIN INCLUDING
DUBOIS...WITH FREQUENT GUSTS OVER 45 MPH EXPECTED OVERNIGHT AND
INTO SATURDAY MORNING IN THE LOWER ELEVATIONS...FREQUENT GUSTS
OVER 60 MPH EXPECTED IN THE MOUNTAINS. ELSEWHERE...WIND GUSTS OVER
35 MPH WILL BE COMMON.

ANOTHER ROUND OF SNOW IS EXPECTED IN THE WESTERN MOUNTAINS BEGINNING
AROUND SUNSET THIS EVENING...POSSIBLE OFF AND ON THROUGH SATURDAY.
THIS SYSTEM WILL BE QUITE A BIT WARMER SO EXPECT SNOW LEVELS TO RISE
ABOVE 8000FT FOR MUCH OF THE EVENT WITH ANOTHER COUPLE OF INCHES
EXPECTED WITH THIS NEXT WAVE WITH STRONG WESTERLY WINDS AT THIS
ELEVATION.

ANOTHER WINDY DAY IN STORE FOR HALLOWEEN...BUT A BIT WARMER AS
DOWNSLOPE WARMING ON SATURDAY SHOULD BUMP HIGH TEMPERATURES BACK
TOWARD 60 DEGREES EAST OF THE DIVIDE WITH MORE SNOW EXPECTED FOR THE
HIGHER ELEVATIONS OF YELLOWSTONE AND THE TETONS. WHILE IT WILL BE
BREEZY TO WINDY JUST ABOUT EVERYWHERE...IT LOOKS LIKE THE STRONG
WIND IN THE CODY FOOTHILLS WILL RETREAT FURTHER ALOFT WITH THE
CROSS BARRIER FLOW A BIT TOO STRONG FOR A BREAKING MOUNTAIN WAVE
BUT AN ELEVATED MOUNTAIN WAVE IS PROBABLE...A CONCERN FOR AVIATION
AND ANYONE WHO PLANS ON VENTURING INTO THE ABSAROKAS SATURDAY
NIGHT. HOWEVER...IT DOES LOOK LIKE A BIT MORE WIND WILL MAKE IT
OUT OF THE MOUNTAINS AND INTO THE UPPER WIND RIVER BASIN WITH
STRONG WIND POSSIBLE AROUND DUBOIS SATURDAY...WILL CONTINUE TO
EVALUATE THE SITUATION FOR HIGH WIND WATCH POTENTIAL.

SWIFT WESTERLY FLOW PERSISTS THROUGH SUNDAY WITH RAIN AND SNOW
CONTINUING TO STREAM INTO THE NORTHWEST...AND GUSTY WIND WITH MILD
TEMPERATURES ELSEWHERE. THERE ARE SOME HINTS OF A LEADING SHORTWAVE
BREAKING AWAY FROM AN AMPLIFYING TROUGH ACROSS THE PACNW...AND
ZIPPING ACROSS THE NORTHERN TIER STATES LATE IN THE PERIOD...WHICH
COULD ALLOW THE MOISTURE STREAM TO SHIFT A BIT FURTHER SOUTH WITH
SOME RAIN POSSIBLY STREAMING INTO THE I80 CORRIDOR...INTRODUCED SOME
SLIGHT CHANCE POPS TO COVER THIS POSSIBILITY.

.LONG TERM...MONDAY THROUGH FRIDAY

SYNOPSIS...A SLOW-MOVING STORM SYSTEM ACROSS THE GREAT BASIN AND
ROCKIES WILL SPREAD PRECIPITATION ACROSS THE AREA MONDAY AND TUESDAY
WITH SIGNIFICANT SNOWFALL POSSIBLE IN THE WESTERN MOUNTAINS AND
PORTIONS OF SOUTHWEST WYOMING.  A CANADIAN COLD FRONT WILL CHANGE
RAIN TO SNOW ACROSS THE CENTRAL BASINS TUESDAY NIGHT AND
WEDNESDAY...BUT SNOW ACCUMULATIONS WILL BE MAINLY LIGHT.   A DRIER
AND COOL AIRMASS WILL PREVAIL ACROSS THE NORTH THURSDAY AND FRIDAY
WITH SOME LINGERING RAIN AND SNOW SHOWERS ACROSS THE SOUTH.

DISCUSSION...MEDIUM-RANGE MODELS CONTINUE TO SHOW GOOD OVERALL
AGREEMENT ON SHARP LONGWAVE TROUGH DIGGING INTO THE WESTERN GREAT
BASIN MONDAY AND TUESDAY...AND THEN PROGRESSING SLOWLY EASTWARD AND
FILLING...AND BECOMING INCREASINGLY SPLIT/FRAGMENTED WEDNESDAY
THROUGH FRIDAY. MODELS ARE PLACING A SHARPER TROUGH A BIT FURTHER
WEST TODAY...KEEPING MOST OF CENTRAL WYOMING A MILDER SW FLOW
THROUGH TUESDAY. BOTH GFS AND ECMWF EJECT A STRONG SHORTWAVE NORTH
ACROSS THE AREA TUESDAY...AND THEN BRING COLDER CANADIAN AIR SOUTH
INTO CENTRAL WYOMING BEHIND THE SYSTEM TUESDAY NIGHT AND
WEDNESDAY. THIS SCENARIO WOULD LIMIT THE AMOUNT OF SNOWFALL
ACROSS CENTRAL AREAS AS COLDER AIR WILL MOVE IN AFTER THE BECOMES
INCREASINGLY SPLIT OR FRAGMENTED.

HEAVIEST PRECIPITATION WILL SPREAD NE ALONG BAROCLINIC REGION IN SW
DIFLUENT FLOW ACROSS SW INTO CENTRAL WYOMING MONDAY AND TUESDAY WITH
BURSTS OF HEAVIER SNOWFALL POSSIBLE ACROSS THE WESTERN MOUNTAINS AND
SW AS SHORTWAVE EJECTS NORTH ACROSS THE AREA TUESDAY. THIS
SHORTWAVE PASSAGE WILL SPLIT THE AREAS OF MORE ORGANIZED
PRECIPITATION NORTH AND SOUTH OF THE AREA BY WEDNESDAY. THE
REMAINING PORTION OF UPPER LOW IS THEN EXPECTED TO SLOWLY DRIFT
EAST ACROSS THE FOUR CORNERS REGION ON WEDNESDAY NIGHT/THURSDAY
WITH THE HEAVIER PRECIPITATION EXPECTED TO STAY MOSTLY SOUTH
ACROSS COLORADO. THE UPPER LOW WILL THEN KICK OUT INTO THE CENTRAL
HIGH PLAINS ON FRIDAY WITH BUILDING HEIGHTS AND DRIER AIR PUSHING
IN FROM THE NW.

&&

.AVIATION.../18Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

EXPECT VFR CONDITIONS THROUGH 18Z SATURDAY. TONIGHT...A RELATIVELY
STRONG FLOW ALOFT AND A MOUNTAIN WAVE WILL RESULT IN A DECENT AMOUNT
OF MOUNTAIN TURBULENCE AND SOME LLWS ON THE LEE SIDE OF MOUNTAIN
RANGES. PLEASE SEE THE AVIATION WEATHER CENTER FOR THE LATEST
TURBULENCE FORECAST.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

MAINLY VFR CONDITIONS ARE EXPECTED THROUGH AROUND 22Z TODAY. AFTER
THAT...A MOIST NORTHWEST FLOW IS EXPECTED TO BRING DETERIORATING
CONDITIONS TO THE FAR WESTERN AND NORTHWESTERN MOUNTAINS BETWEEN 21Z
AND 03Z. THE KJAC TERMINAL WILL BE IMPACTED THE MOST FROM THIS
SYSTEM WITH MVFR CEILINGS PROBABLY DEVELOPING DURING THE EVENING
WITH OFF AND ON LIGHT RAIN/SPRINKLES. OTHERWISE...THE REST OF THE
TERMINALS WILL NOT SEE MUCH OF THE IMPACT FROM THIS SYSTEM. THIS
SYSTEM TONIGHT WILL ALSO CAUSE SOME DECENT MOUNTAIN TURBULENCE.
PLEASE SEE THE AVIATION WEATHER CENTER FOR THE LATEST ICING AND
TURBULENCE FORECAST.

&&

.FIRE WEATHER...

...HIGH WIND WATCH FOR ZONE 276 THIS EVENING THROUGH EARLY SATURDAY
MORNING...

WESTERLY FLOW WILL KEEP OFF AND ON RAIN AND SNOW SHOWERS IN THE
NORTHWEST FOR MUCH OF THE WEEKEND WHILE IT WILL BE WARMER AND
DRIER ELSEWHERE FOR THE NEXT SEVERAL DAYS.

IT WILL BE WINDY THROUGH THE WEEKEND ACROSS THE STATE WITH FREQUENT
35MPH PLUS WIND GUSTS ACROSS THE AREA WITH SOME GUSTS OVER 60MPH
EXPECTED ALONG THE ABSAROKAS AND WIND RIVERS...MAKING IT INTO THE
LEE SLOPES OF THESE RANGES...ESPECIALLY IN THE WESTERN CODY
FOOTHILLS TONIGHT INTO SATURDAY MORNING...MOVING FURTHER SOUTH FOR
SATURDAY NIGHT WITH SOME STRONG WIND GUSTS POSSIBLE NEAR DUBOIS.
LUCKILY...RELATIVE HUMIDITY IS EXPECTED TO BOTTOM OUT AROUND 25 TO
30 PERCENT TODAY AND SATURDAY.

THERE IS STILL POTENTIAL FOR A WIDESPREAD SEASON ENDING SNOW
EVENT NEXT TUESDAY AND WEDNESDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH SATURDAY MORNING FOR
WYZ003.

&&

SHORT TERM...ALLEN
LONG TERM...AEM
AVIATION...HATTINGS
FIRE WEATHER...ALLEN
Hazardous weather outlook, Oct 30, 6:29 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
629 AM MDT FRI OCT 30 2015

WYZ001>020-022>030-311100-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
629 AM MDT FRI OCT 30 2015

...HIGH WIND WATCH FOR CODY FOOTHILLS FRIDAY EVENING THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WITH WIND GUSTS OVER 60 MPH ARE POSSIBLE ALONG THE
CODY FOOTHILLS...IN THE ABSAROKAS AND WIND RIVERS TONIGHT INTO
TOMORROW MORNING. GUSTS OVER 45 MPH ARE POSSIBLE IN THE UPPER WIND
RIVER BASIN NEAR DUBOIS AND NORTH OF CROWHEART.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AND SUNDAY...GUSTY WEST WINDS CONTINUE ACROSS MUCH OF THE
AREA WITH STRONGEST WINDS IN THE MOUNTAINS AND UPPER WIND RIVER
BASIN NEAR DUBOIS ON SATURDAY NIGHT INTO SATURDAY MORNING. MORE
SNOW POSSIBLE ACROSS THE NORTHWEST WITH ACCUMULATION POSSIBLE
ABOVE 8000 FEET IN ADDITION TO GUSTY WINDS.

SUNDAY NIGHT... A COLD FRONT WILL BRING INCREASING RAIN AND SNOW
ACROSS THE WEST SUNDAY NIGHT WITH SNOW LEVELS LOWERING TO VALLEY
FLOORS BY SUNDAY EVENING.

MONDAY AND TUESDAY...A LARGE STORM SYSTEM OVER THE WESTERN U.S.
WILL BRING THE POTENTIAL FOR PERIODS OF HEAVY SNOW ACROSS THE
WESTERN MOUNTAINS AND SOUTHWEST WYOMING INCLUDING THE INTERSTATE
80 CORRIDOR. SOME HEAVY SNOW SHOWERS MAY SPREAD INTO THE CENTRAL
BASINS TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AND WIND GUSTS OVER
55 MPH AS WELL AS ANY WIND DAMAGE. THANK YOU.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 2:13 AM MDTHigh Wind WatchRIWPark12 hr

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.